Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 151, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 6, 2012, 3:54 PM CDT for Nacogdoches County, San Augustine County, Texas. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2012, 3:54 PM CDT (20:54 UTC)
- Expired
- Jun 6, 2012, 4:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 4:05 PM CDT | TSTM WND DMG | Broaddus, TX | POWER LINES REPORTED DOWN NEAR INTERSECTION OF FM 1277 AND HIGHWAY 147 IN BROADDUS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.9 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 520 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 1037 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
673 WUUS54 KSHV 062054 SVRSHV TXC347-405-062130- /O.NEW.KSHV.SV.W.0151.120606T2054Z-120606T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 354 PM CDT WED JUN 6 2012 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME SOUTHEASTERN NACOGDOCHES COUNTY IN EASTERN TEXAS... SOUTHERN SAN AUGUSTINE COUNTY IN EASTERN TEXAS... * UNTIL 430 PM CDT * AT 354 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR BROADDUS...OR 24 MILES NORTH OF ROCKLAND...AND MOVING SOUTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 3129 9407 3121 9429 3137 9440 3145 9420 TIME...MOT...LOC 2054Z 332DEG 5KT 3133 9425 $$ 05
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 10:28 AM CDT, 5 hours 26 minutes earlier.
Area forecast discussion, Jun 6, 10:28 AM CDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1028 AM CDT WED JUN 6 2012 .DISCUSSION... ISOLATED SHWRS IN BOSSIER PARISH EARLIER THIS MORNING HAVE FINALLY DISSIPATED. ANY ADDITIONAL DEVELOPMENT SHOULD REMAIN ISOLATED THROUGH THE AFTERNOON HOURS. HOWEVER...NUMEROUS OUTFLOW BOUNDARIES ARE PRESENT ALONG WITH A WEAK SFC FRONT IN THE WRN HALF OF THE CWA AND ANY ONE OF THESE FEATURES COULD SERVE AS A FOCUS FOR NEW CONVECTIVE DEVELOPMENT. THUS...WILL MAINTAIN THE GOING POP FCST THROUGH THE REMAINDER OF TODAY. SEVERAL LOCATIONS...SUCH AS KLFK/KMLU...HAVE ALREADY WARMED WELL INTO THE 80S SO HIGH TEMPS FOR THIS AFTERNOON WERE RAISED ACCORDINGLY. IN ADDITION...MADE SOME TWEAKS TO SKY GRIDS IN THE SHORT TERM BASED ON LATEST SATELLITE TRENDS. UPDATED PRODUCTS HAVE BEEN SENT. /09/ && .AVIATION... VFR FLIGHT CONDITIONS WILL PREVAIL TODAY. WEAK FRONTAL BOUNDARY HAS MOVED INTO THE AREA...ALLOWING NORTHEAST/EAST WINDS FOR MOST TERMINALS IN THE 5 TO 9 KNOT RANGE. EXPECTING SOME ISOLATED AFTERNOON/EVENING CONVECTION MAINLY SOUTH OF I-20...SO WILL BE ADDING VCTS TO EAST TEXAS TERMINALS FOR THE EVENING HOURS. NOT EXPECTING MUCH IN THE WAY OF LOW CLOUDS TOMORROW MORNING...BUT SOME PATCHY FOG MAY DEVELOP NEAR KLFK...POSSIBLY BRINGING SOME MVFR CONDITIONS AFTER 06Z. /20/ && .PREV DISCUSSION... /ISSUED 501 AM CDT WED JUN 6 2012/ DISCUSSION... A WEAK COLD FRONT LIES ON A DIAGONAL ACROSS THE CWA FROM NW TO SE WITH UPPER 50 AND LOW 60 DEW POINTS OVER OUR NE HALF AND UPPER 60 AND LOW 70S GIVE OR TAKE OVER THE SW HALF. THIS FEATURE HAS BEEN RATHER PRODUCTIVE OVERNIGHT WITH A FEW AREAS OF SHOWERS AND THUNDERSTORMS PULSING UP FOR AN HOUR OR TWO THEN DIMINISHING. THE CURRENT REDEVELOPMENT NORTH OF I-30 IS STILL QUITE ACTIVE WITH LOTS OF LIGHTNING AND RAINFALL THAT HAS BEEN BRIEFLY HEAVY IN SEVERAL LOCALES AS HAS BEEN THE CASE ELSEWHERE ALONG THE FRONT. WE SHOULD SEE THIS CURRENT ACTIVITY SLACK THROUGH THE EARLY AND ESPECIALLY MID MORNING HOURS...BUT ONCE DAYTIME HEATING GETS GOING ALONG WITH BOUNDARY INTERACTIONS WE SHOULD SEE A CONTINUATION OF DEVELOPMENT IN THE VICINITY OF THE FRONT THROUGH THE AFTERNOON. ALOFT...THE KSHV VAD HAS SEEN THE LOW LEVEL FLOW FROM THE NE SHALLOW FROM 4KFT AT MIDNIGHT TO LESS THAN HALF OF THAT AT THIS TIME. MOST OF THE DEVELOPMENT HAS BEEN ALONG AND NORTHEAST OF THE FRONT. ITS HARD TO SAY IF THAT WILL HOLD TRUE IN THE DAYTIME HEAT. THE MODELS ARE KEEPING QPF OVER THE SW SIDE OF THE FRONT AND NONE OF MODELS REALLY HAVE ANYTHING AS FAR EAST AS RUSTON AND WINNSBORO WHERE ACTIVITY IS CURRENTLY ON RADAR. ELSEWHERE ALOFT...THE BIG TROUGH OVER THE NE U.S. IS ON HOLD WITH SEVERAL MORE VORTS ROTATING DOWN ACROSS THE GREAT LAKES. THIS PATTERN WILL REMAIN IN PLACE FOR ANOTHER DAY OR SO AND SLOWLY BE REPLACED BY A LARGE RIDGE OVER THE EAST INTO THE WEEKEND ONLY TO SEE THE NEXT TROUGH IN THE WEST NOW...RESUME THIS SAME PATTERN BY THIS TIME NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... SHV 91 69 89 67 90 / 30 20 20 20 20 MLU 90 66 88 65 89 / 30 20 10 10 10 DEQ 89 61 87 61 88 / 20 20 20 10 10 TXK 89 66 87 64 87 / 20 20 20 10 10 ELD 88 62 87 62 88 / 20 20 10 10 10 TYR 90 70 88 68 89 / 30 30 30 20 20 GGG 90 70 87 67 89 / 30 30 30 20 20 LFK 94 72 90 70 92 / 30 30 30 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 09/20
Hazardous weather outlook, Jun 6, 3:09 PM CDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 309 PM CDT WED JUN 6 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-071100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 309 PM CDT WED JUN 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A WEAK COLD FRONT STRETCHES FROM SOUTHEAST OKLAHOMA ACROSS NORTHEAST TEXAS AND INTO CENTRAL LOUISIANA. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND TONIGHT IN CLOSE PROXIMITY TO THIS COLD FRONTAL BOUNDARY. IN ADDITION...SEVERAL OUTFLOW BOUNDARIES FROM THUNDERSTORMS DURING THE PREVIOUS 24 HOURS MAY ALSO HELP TO TRIGGER NEW DEVELOPMENT OUTSIDE THE FRONTAL ZONE. ALMOST ANYWHERE IN THE FOUR STATE AREA MAY BE AFFECTED. ANY STORMS THAT DO DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL...GUSTY WINDS AND DANGEROUS LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS NORTH TEXAS INTO THE FOUR STATE REGION LATE THIS WEEK AND WILL INTERACT WITH THE LINGERING FRONTAL BOUNDARY. THIS WILL KEEP THE CHANCE FOR THUNDERSTORMS IN THE FORECAST FOR THE REMAINDER OF THE WORK WEEK AND INTO THE WEEKEND. THE BEST CHANCES WILL BE ACROSS EAST TEXAS BEFORE SHIFTING EAST INTO PORTIONS OF LOUISIANA AND SOUTHERN ARKANSAS DURING THE WEEKEND. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL...GUSTY WINDS...AND DANGEROUS LIGHTNING. HOWEVER...ANY SEVERE WEATHER THREAT IS EXPECTED TO REMAIN ISOLATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF ANY EXPECTED SEVERE WEATHER...SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. 09
In the hours before
Local storm report, Jun 6, 3:33 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
333 PM CDT WED JUN 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL CHIRENO 31.50N 94.35W
06/06/2012 E1.00 INCH NACOGDOCHES TX PUBLIC
QUARTER SIZED HAIL REPORTED IN CHIRENO.
&&
RWILLISLocal storm report, Jun 6, 3:44 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
344 PM CDT WED JUN 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG CHIRENO 31.50N 94.35W
06/06/2012 NACOGDOCHES TX BROADCAST MEDIA
SEVERAL TREES WERE BLOWN DOWN IN CHIRENO.
&&
RWILLISThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 3:09 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, San Augustine | 26 min |
| Jun 6, 4:50 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Rusk | 40 min |
| Jun 6, 5:24 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Smith | 51 min |
| Jun 6, 6:06 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Cherokee, Nacogdoches | 39 min |
| Jun 6, 6:14 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Rusk, Smith | 61 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.